Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 23, 2000, 3:57 AM CDT for Caddo County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2000, 3:57 AM CDT (08:57 UTC)
- Expired
- Oct 23, 2000, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 230859 FFWOUN OKC015-231200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 357 AM CDT MON OCT 23 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... CADDO COUNTY * UNTIL 700 AM CDT * NUMEROUS REPORTS OF FLASH FLOODING CONTINUE ACROSS CADDO COUNTY...MAINLY FROM AROUND ANADARKO TO STECKER AND APACHE. SOME BRIDGES ARE WASHED OUT AND NUMEROUS ROADS ARE STILL CLOSED. ALTHOUGH THE RAINFALL INTENSITY HAS DECREASED SIGNIFICANTLY OVER THE MENTIONED AREAS...PERIODIC LIGHT TO MODERATE RAIN WILL ONLY AGGRAVATE THE SITUATION. * LOCATIONS IN THE WARNING INCLUDE ALBERT...ANADARKO...BINGER... BOONE...COGAR...FORT COBB...GRACEMONT AND STECKER BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3489 9858 3490 9815 3536 9812 3526 9859 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 3:50 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 23, 3:50 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 350 AM CDT MON OCT 23 2000 RAIN COOLED BOUNDARY LIES ACROSS CENTRAL OKLAHOMA ROUGHLY FROM CENTRAL HUGHES TO EXTREME SOUTHERN CADDO TO HARMON COUNTY. MODELS DO NOT SHOW THIS FEATURE ALL THAT WELL. THINKING IS THAT BOUNDARY WILL SIT TIGHT OVER AND SOUTH OF OKC AREA THIS MORNING BUT WITH SE GRADIENT FLOW BOUNDARY MAY BEGIN TO LIFT BACK NORTH SOME BEGINNING LATER THIS MONRING. WITH MOIST AND UNCAPPED ATMOSPHERE...BOUNDARY WILL BE A FOCUS AGAIN THIS AFTERNOON. WITH THIS IN MIND...HAVE HIGHEST POPS CENTRAL AND NORTH ALONG AND NORTH OF BOUNDARY. WILL KEEP FFA GOING ACROSS CENTRAL ZONES WHERE 4-6 INCHES OF RAIN HAS FALLEN AND WHERE ANY SMALL ADDITIONAL AMOUNT WILL GENERATE POTENTIAL FLOOD PROBLEMS AGAIN. 06S MESOETA INDICATES ABOUT 1500 JOULES OF ENERGY AT 18Z ACROSS CENTRAL AND WEST CENTRAL COUNTIES. THERE SHOULD BE GOOD DIRECTIONAL TURNING SFC-5000FT ALONG AND NORTH OF BOUNDARY ALTHOUGH SPEEDS ARE NOT THAT GREAT. WILL NEED TO KEEP AN EYE ON SEVERE POTENTIAL AGAIN TODAY NORTH OF BOUNDARY ACROSS CENTRAL OKLAHOMA. UPPER RIDGE BUILDS IN A BIT FROM THE SOUTHEAST DURING THE NEXT 24 HOURS WHICH SHOULD KEEP THE PRECIP FOCUS MORE IN THE WESTERN PART OF CWA AFTER TODAY AS ENERGY LIFTS FROM MAIN TROUGH NORTHWARD ACROSS NM/W TX INTO CO/KS. MODELS SUGGEST MAIN SHOT OF ENERGY WILL LIFT OUT ON WEDNESDAY INTO C PLAINS SO WILL PLACE LIKELY POPS ACROSS THE AREA ON THAT DAY AND CHANCE POPS AT OTHER TIMES. BOTTOM LINE IS THAT MAIN UPPER TROUGH STAYS WEST THROUGH THE FIVE DAY PERIOD AND WILL KEEP THE PREVIOUS FORECAST OF CHANCE POPS THROUGH THE EXTENDED PERIOD. NOT MUCH CHANGES IN TEMPS FROM PREVIOUS PACKAGE IN EXTENDED. 33/DLF NUMBERS TO FOLLOW .OUN... OK...FLASH FLOOD WATCH TODAY OKZ018>020-023>032. TX...NONE.
In the hours before
Local storm report, Oct 22, 10:07 PM CDT, 5 hours 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 5 E BINGER OK TORNADO
10/22/00 CADDO OHP REPORT
0555 PM 1 W RUSH SPRINGS OK .88 INCH HAIL
10/22/00 GRADY GRADY CO EOC
0705 PM VALLEY BROOK OK TORNADO
10/22/00 OKLAHOMA VALLEY BROOK PD
0630 PM 3 W STONEWALL OK TORNADO
10/22/00 PONTOTOC AMATEUR RADIO REPORT
0905 PM CHANDLER OK 60 MPH WIND GUST
10/22/00 LINCOLN LINCOLN CO EOC
FMLocal storm report, Oct 22, 11:31 PM CDT, 4 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 4 NE FREDERICK OK FLOODING
10/22/00 TILLMAN US HWY 183 CLOSED DUE TO
HIGH WATER. OHP REPORT
1115 PM ANADARKO OK FLOODING
10/22/00 CADDO WIDESPREAD FLASH FLOODING
FORCING EVACUATIONS IN NW
? PART OF ANADARKO.
AMATEUR RADIO REPORT
FMLocal storm report, Oct 23, 12:54 AM CDT, 3 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1254 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM NORMAN OK FLOODING
10/23/00 CLEVELAND FLOODED ROADWAY 12TH &
TECUMSEH BY PD
1230 AM NORMAN OK w FLOODING
10/23/00 CLEVELAND FLOODED ROADWAY MCGEE &
LINDSAY BY PD
DWLocal storm report, Oct 23, 1:17 AM CDT, 2 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM NEWCASTLE OK FLOODING
10/22/00 MCCLAIN FLOODED ROADWAY HWY 130
WEST OF COUNTRY CLUB BY PD
DWLocal storm report, Oct 23, 3:53 AM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
353 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0314 AM CHICKASHA OK FLOODING
10/23/00 GRADY HWY 62 TO BLANCHARD CLOSED
RPTD BY OHP
0314 AM CHICKASHA OK FLOODING
10/23/00 GRADY HWY 92 TO TUTTLE CLOSED
RPTD BY OHP
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:03 PM CDT | Tornado Warning | OUN | Oklahoma | 27 min |
| Oct 22, 7:06 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| Oct 22, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 57 min |
| Oct 22, 7:26 PM CDT | Tornado Warning | OUN | Oklahoma | 34 min |
| Oct 22, 7:41 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 49 min |
| Oct 22, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Oct 22, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 51 min |
| Oct 22, 8:45 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Oct 22, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 22, 9:20 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Oct 22, 10:15 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 22, 11:45 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 23, 1:05 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 1:32 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Oct 23, 2:44 AM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 2 hr |
| Oct 23, 5:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.